Texas, 2006

Hail in Texas, May 4, 2006

May 4, 2006 · NWS SHV · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 4, 8:10 PM CST, 15 minutes earlier.

Area forecast discussion, May 4, 8:10 PM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
910 PM CDT THU MAY 4 2006

.DISCUSSION...
UPDATE TONIGHT COMPLICATED BY A MYRIAD OF OUTFLOW BOUNDARIES WHICH
MAY SERVE AS A FOCUS FOR ADDITIONAL CONVECTION LATER TONIGHT.
LATEST SFC ANALYSIS SHOWING THE FRONTAL BOUNDARY STILL TO THE
NORTH OF OUR REGION AND IS BEST DEPICTED ALONG THE LEADING EDGE OF
STRATUS CLOUDS RUNNING EAST TO WEST FROM CENTRAL AR INTO CENTRAL
OK. WIND SHIFT LINE MUCH FURTHER SOUTH ORIENTED EAST TO WEST
ALONG OR JUST SOUTH OF THE I-20 CORRIDOR THIS EVENING. LATEST
MSAS/LAPS/RUC SHOWING THIS BOUNDARY QUITE WILL IN THE THETAE FIELD
AND THIS SHOULD BE THE FOCUS FOR ADDITIONAL CONVECTION LATER
TONIGHT. HAVING SAID THIS...LOWERED POPS SLIGHTLY DOWN SOUTH
TONIGHT BUT MORE TO THE NORTH WHICH IS NORTH OF THE OUTFLOW
BOUNDARY. LOW LEVEL JET IS FCST TO BE MUCH WEAKER TONIGHT THAN IN
NIGHTS PAST SO THIS WILL BE A DETRIMENT BUT WITH THE BOUNDARY IN
PLACE AND ANY CONVECTIVELY INDUCED VORTICES FROM EVENING
CONVECTION...FEEL LIKE HIGH POPS ARE JUSTIFIED TONIGHT DOWN SOUTH.
MADE NO OTHER SIGNIFICANT CHANGES TO THE GRIDS...UPDATE OUT
SHORTLY...13.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV 65 81 64 77 / 40 50 50 60
MLU 66 81 64 76 / 40 50 50 60
DEQ 61 76 61 72 / 20 40 50 60
TXK 63 75 61 71 / 20 40 50 60
ELD 63 78 61 73 / 40 40 50 60
TYR 65 79 64 78 / 40 50 50 60
GGG 65 78 64 76 / 40 50 50 60
LFK 66 87 67 85 / 50 50 50 60

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

13
Hazardous weather outlook, May 4, 11:00 AM CST, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT THU MAY 4 2006

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-051100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT THU MAY 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING OVER THE ENTIRE FOUR STATE REGION...ESPECIALLY WEST OF A DE
QUEEN ARKANSAS TO HEMPHILL TEXAS LINE.  THE MAIN SEVERE WEATHER
RISKS WILL BE HAIL...GREATER THAN THREE QUARTERS OF AN INCH...AND
DAMAGING WINDS IN EXCESS OF 60 MILES AN HOUR.

A DISTURBANCE...IN THE UPPER LEVELS OF THE ATMOSPHERE...WILL PUSH A
COLD FRONT INTO THE FOUR STATE REGION THIS AFTERNOON AND EVENING.
THIS FEATURE WILL COMBINE WITH OUTFLOW BOUNDARIES IN A VERY WARM...
MOIST...AND UNSTABLE AIRMASS...PRODUCING SHOWERS AND THUNDERSTORMS.
SOME OF THESE STORMS MAY BE SEVERE INTO THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

REGARDING THUNDERSTORMS...
SEVERE WEATHER WILL REMAIN POSSIBLE OVER THE FOUR STATE REGION INTO
THIS WEEKEND...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN SEVERE
WEATHER RISKS.

A FRONT IS FORECAST TO REMAIN NEARLY STATIONARY BETWEEN THE
INTERSTATE 30 TO THE INTERSTATE 20 CORRIDOR INTO SATURDAY.  AS UPPER
LEVEL DISTURBANCES CONTINUE TO INTERACT WITH BOUNDARIES IN A WARM...
MOIST...AND UNSTABLE AIRMASS...WE EXPECT THUNDERSTORMS TO DEVELOP
DURING THE AFTERNOON HOURS AND CONTINUE INTO THE NIGHT. SOME
THUNDERSTORMS COULD BECOME SEVERE.

REGARDING HEAVY RAINFALL...
WITH A FRONT REMAINING ALMOST STATIONARY ACROSS THE FOUR STATE
REGION...THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE ACROSS THE
SAME LOCATION...WITH LOCALLY HEAVY RAINFALL POSSIBLE. GIVEN THE
AMOUNT OF MOISTURE AVAILABLE IN THE ATMOSPHERE...HEAVY
RAINFALL WILL BE AN INCREASING RISK FOR FRIDAY AND SATURDAY.
WHILE FLASH FLOODING IS NOT EXPECTED AT THIS TIME...THE RAINFALL
COULD BE HEAVY ENOUGH SUCH THAT THE PONDING OF WATER ON AREA ROADWAYS
AND OTHER LOW LYING AREAS COULD OCCUR.

THE RISK OF HAZARDOUS WEATHER IS LOW SUNDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

06

In the hours before

Local storm report, May 4, 2:43 PM CST, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
343 PM CDT THU MAY 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND DMG     5 S BODCAW              33.48N 93.40W
05/04/2006                   NEVADA             AR   EMERGENCY MNGR

            NUMEROUS TREES DOWN BLOCKING ROADS.

&&

17
Local storm report, May 4, 2:54 PM CST, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
354 PM CDT THU MAY 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             WALDO                   33.35N 93.30W
05/04/2006  E0.75 INCH       COLUMBIA           AR   LAW ENFORCEMENT

&&

17
Local storm report, May 4, 5:25 PM CST, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
625 PM CDT THU MAY 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     HAIL             9 SE CENTER             31.70N 94.07W
05/04/2006  E1.75 INCH       SHELBY             TX   PUBLIC

            IN HURSTOWN.

&&

17
Local storm report, May 4, 5:37 PM CST, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
637 PM CDT THU MAY 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             HEFLIN                  32.46N 93.27W
05/04/2006  E0.88 INCH       WEBSTER            LA   BROADCAST MEDIA

&&

17
Local storm report, May 4, 7:01 PM CST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
801 PM CDT THU MAY 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     3 E MONTGOMERY          31.66N 92.84W
05/04/2006                   GRANT              LA   LAW ENFORCEMENT

            TREES DOWN NEAR VERDA ALONG HWY 471.

0623 PM     HAIL             9 SE CENTER             31.70N 94.07W
05/04/2006  E1.75 INCH       SHELBY             TX   PUBLIC

            IN HURSTOWN.

0640 PM     TSTM WND DMG     STERLINGTON             32.69N 92.06W
05/04/2006                   OUACHITA           LA   BROADCAST MEDIA

            TREES DOWN AT HORSESHOE LAKE NEAR STERLINGTON.

0650 PM     TSTM WND DMG     MONROE                  32.51N 92.08W
05/04/2006                   OUACHITA           LA   BROADCAST MEDIA

            TREES DOWNED ON PRAIRIE ROAD SOUTH OF TOWN.

0655 PM     TSTM WND DMG     5 E MONROE              32.51N 92.00W
05/04/2006                   OUACHITA           LA   BROADCAST MEDIA

            TREES DOWN EAST OF TOWN INCLUDING ONE ACROSS A TRAILER ON
            HWY 594. NO REPORT OF INJURIES.

0710 PM     HAIL             2 NE SAN AUGUSTINE      31.55N 94.09W
05/04/2006  E1.75 INCH       SAN AUGUSTINE      TX   LAW ENFORCEMENT

0725 PM     HAIL             5 S GREENWOOD           32.37N 93.97W
05/04/2006  E0.88 INCH       CADDO              LA   LAW ENFORCEMENT

            HAIL FELL APPROXIMATELY 5 MILES NORTH OF SPRING RIDGE.

0730 PM     HAIL             2 N SAN AUGUSTINE       31.56N 94.11W
05/04/2006  E1.75 INCH       SAN AUGUSTINE      TX   LAW ENFORCEMENT

            HAIL FELL NEAR BLAND LAKE.

&&

MBERRY
Local storm report, May 4, 7:35 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
835 PM CDT THU MAY 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1214 PM     HAIL             IDABEL                  33.90N 94.82W
05/04/2006  E0.88 INCH       MCCURTAIN          OK   NWS EMPLOYEE

1245 PM     TSTM WND DMG     IDABEL                  33.90N 94.82W
05/04/2006                   MCCURTAIN          OK   BROADCAST MEDIA

            PLATE GLASS WINDOWS BROKEN BY WIND AND HAIL IN IDABEL.
            ALSO THERE WAS SOME ROOF DAMAGE AND SOME PORTABLE
            BUILDINGS WERE SEVERELY DAMAGED.

1250 PM     HAIL             IDABEL                  33.90N 94.82W
05/04/2006  E0.88 INCH       MCCURTAIN          OK   TRAINED SPOTTER

0115 PM     HAIL             TOM                     33.73N 94.57W
05/04/2006  E1.00 INCH       MCCURTAIN          OK   PUBLIC

0145 PM     TSTM WND DMG     FOREMAN                 33.72N 94.40W
05/04/2006                   LITTLE RIVER       AR   PUBLIC

            TREES DOWN NEAR FOREMAN.

0145 PM     HAIL             FOREMAN                 33.72N 94.40W
05/04/2006  E1.00 INCH       LITTLE RIVER       AR   PUBLIC

0200 PM     HAIL             ASHDOWN                 33.67N 94.13W
05/04/2006  E0.88 INCH       LITTLE RIVER       AR   LAW ENFORCEMENT

0232 PM     TSTM WND DMG     4 NE FULTON             33.65N 93.77W
05/04/2006                   HEMPSTEAD          AR   LAW ENFORCEMENT

            TREE DOWN OVER HWY 195.

0238 PM     TSTM WND DMG     5 SW HOPE               33.62N 93.65W
05/04/2006                   HEMPSTEAD          AR   AMATEUR RADIO

            TREE DOWN I 30 AT MM 26.

0308 PM     HAIL             5 NE LEWISVILLE         33.41N 93.52W
05/04/2006  M0.75 INCH       LAFAYETTE          AR   TRAINED SPOTTER

0310 PM     TSTM WND DMG     5 S BODCAW              33.48N 93.40W
05/04/2006                   NEVADA             AR   EMERGENCY MNGR

            NUMEROUS TREES DOWN BLOCKING ROADS.

0330 PM     HAIL             HEFLIN                  32.46N 93.27W
05/04/2006  E0.88 INCH       WEBSTER            LA   BROADCAST MEDIA

0330 PM     HAIL             WALDO                   33.35N 93.30W
05/04/2006  E0.75 INCH       COLUMBIA           AR   LAW ENFORCEMENT

0530 PM     TSTM WND DMG     3 E MONTGOMERY          31.66N 92.84W
05/04/2006                   GRANT              LA   LAW ENFORCEMENT

            TREES DOWN NEAR VERDA ALONG HWY 471.

0623 PM     HAIL             9 SE CENTER             31.70N 94.07W
05/04/2006  E1.75 INCH       SHELBY             TX   PUBLIC

            IN HURSTOWN.

0640 PM     TSTM WND DMG     STERLINGTON             32.69N 92.06W
05/04/2006                   OUACHITA           LA   BROADCAST MEDIA

            TREES DOWN AT HORSESHOE LAKE NEAR STERLINGTON.

0650 PM     TSTM WND DMG     MONROE                  32.51N 92.08W
05/04/2006                   OUACHITA           LA   BROADCAST MEDIA

            TREES DOWNED ON PRAIRIE ROAD SOUTH OF TOWN.

0655 PM     TSTM WND DMG     5 E MONROE              32.51N 92.00W
05/04/2006                   OUACHITA           LA   BROADCAST MEDIA

            TREES DOWN EAST OF TOWN INCLUDING ONE ACROSS A TRAILER ON
            HWY 594. NO REPORT OF INJURIES.

0710 PM     HAIL             2 NE SAN AUGUSTINE      31.55N 94.09W
05/04/2006  E1.75 INCH       SAN AUGUSTINE      TX   LAW ENFORCEMENT

0725 PM     HAIL             5 S GREENWOOD           32.37N 93.97W
05/04/2006  E0.88 INCH       CADDO              LA   LAW ENFORCEMENT

            HAIL FELL APPROXIMATELY 5 MILES NORTH OF SPRING RIDGE.

0730 PM     HAIL             2 N SAN AUGUSTINE       31.56N 94.11W
05/04/2006  E1.75 INCH       SAN AUGUSTINE      TX   LAW ENFORCEMENT

            HAIL FELL NEAR BLAND LAKE.

&&

MBERRY

The radar

The Shreveport radar (KSHV), 116 km away, was scanning. The volume nearest the first event began at 02:26 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Nacogdoches

When
May 4, 8:25 PM CST
Where
Nacogdoches County, Chireno
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
31.500, -94.350

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5507609.